So I’ve just been diagnosed with early stage symptoms/early onset psychosis and my doc has me taking Olanzapine 10mg. The whole psychosis thing is bad enough, but the side effects of Olanzapine are enough to trigger any normal person into having a break with reality.
The variety of side effects with complicated names like hypercholesterolaemia, hyperbilirubinaemia, moniliasis, keratoconjunctivitis and mydriasis, would have any hypocondriac feeling like a kid in a candy store. With complications like congestive heart failure, rectal bleeding, an inability to control bowel movements, sudden death, and my own personal favourite – anal leekage, you gotta hand it to Olanzapine. It doesn’t joke around.
Then there’s the increased cough side effect? Meh, tolerable. I’ll mask it with my smoker’s cough. And just make sure you’re not the person who tells me I should give up smoking because of my bad cough. I might break something other than my connection with reality.
So far my worst side effect has been water retention, causing significant swollen feet and belly. So I’ve taken to wearing knee-high compression stockings. I’m bringing sexy back, baby. A corset and drinking gallons of lemon water is also a saving grace.
Aside from the medication, there have been side effects to the psychosis itself. I’d been dating a guy for two and a half months. He bailed. So did my father. Wants nothing to do with me. But its okay, the feeling is mutual *she says, crying on the inside*